MAUDE Adverse Event Report: BARD PERIPHERAL VASCULAR, INC. VACCESS PTA DILATATION CATHETER; PTA BALLOON DILATATION CATHETER

BARD PERIPHERAL VASCULAR, INC. VACCESS PTA DILATATION CATHETER; PTA BALLOON DILATATION CATHETER
Model Number VA8094
Medical Device Problem Codes Difficult to Remove (1528); Material Rupture (1546); Improper or Incorrect Procedure or Method (2017); Material Deformation (2976)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/20/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
As the lot number for the device was provided, a review of the device history records is currently being performed.The return of the sample is pending.The investigation of the reported event is currently underway.H10: d4 (expiration date: 01/2026).Section a through f ¿ the information provided by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant/reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Event or Problem Description
It was reported that during an angioplasty procedure, the balloon was allegedly ruptured.It was further reported that the balloon mushroomed when attempting to remove it from the sheath and forced to remove the sheath.Reportedly, upsize in sheath was necessary, because the removal of the balloon caused a bigger hole in the vessel.However, there is no information provided regarding additional intervention or medication to treat the hole in the vessel.There was no reported patient injury.
 
Event or Problem Description
It was reported that during an angioplasty procedure, the pta balloon was allegedly pressurized above the rated burst pressure by the user and it ruptured.It was further reported the balloon allegedly mushroomed when attempting to remove it from the sheath.Reportedly, due to the mushroom, the user was forced to remove the sheath and upsize the new sheath to the remove the balloon which caused a bigger hole in the vessel.However, there is no information provided regarding additional intervention or medication to treat the hole in the vessel.There was no reported patient injury.
 
Additional Manufacturer Narrative
H10: manufacturing review: the device history records have been reviewed and this lot met all release criteria.There was nothing found to indicate there was a manufacturing related cause for this event.Investigation summary: the physical device was not returned for evaluation.No photos were provided for review.The investigation is confirmed for the reported incorrect use of the device, as the user stated in the reported event details they inflated the balloon above rated burst pressure and are aware of their incorrect use of the device.However the investigation is inconclusive for the reported rupture, difficulty to remove, and deformed balloon as the device was not returned and no objective evidence was provided to confirm these failures.As per the reported event details, the user knowingly over inflated the balloon causing the balloon rupture.Therefore the likely cause of the reported balloon rupture is the incorrect use of the device.It is also possible the reported rupture may have led to the issues with the deformed balloon material and difficulty removing from the sheath.However the definitive root cause could not be determined as the device and no evidence were provided for review.Labeling review: a review of product labeling documentation (e.G., procedural instructions, indications, warnings, precautions, cautions, possible complications, contraindications, nursing guide, and unit label) did not find any product labeling inadequacy.Per the reported information, the user inflated the balloon above the rated burst pressure.This contradicts the instructions for use in the vaccess instruction for use under warnings, step 4: "do not exceed the rbp recommended for this device.Balloon rupture may occur if the rbp rating is exceeded.To prevent over pressurization, use of a pressure monitoring device is recommended." h10: b5, d4 (expiration date: 01/2026), g3, h6 (device, method).H11: h6 (result, conclusion).H11: section a through f ¿ the information provided by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant/reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.H3 other text : device not returned.

Brand Name
VACCESS PTA DILATATION CATHETER
Common Device Name
PTA BALLOON DILATATION CATHETER
Manufacturer (Section D)
BARD PERIPHERAL VASCULAR, INC.
1625 w 3rd st.
tempe AZ 85281
Manufacturer (Section G)
FUTUREMATRIX INTERVENTIONAL
1605 enterprise street
athens 75751
Manufacturer Contact
brett curtice
800 w. rio salado pkwy
tempe, AZ 85281
4803032689
MDR Report Key16951784
Report Number2020394-2023-00346
Device Sequence Number6916247
Product Code LIT
UDI-Device Identifier00801741121357
UDI-Public(01)00801741121357
Combination Product (Y/N)N
Initial Reporter StateIN
Initial Reporter CountryUS
PMA/510(K) Number
K111850
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 07/26/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberVA8094
Device Catalogue NumberVA8094
Device Lot Number93ZG0166
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 04/20/2023
Supplement Date Received by Manufacturer08/10/2023
Initial Report FDA Received Date05/18/2023
Supplement Report FDA Received Date08/12/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured01/03/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown